Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 340, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2019, 3:13 PM CDT for Pecos County, Reeves County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 18, 2019, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 166 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:35 PM CDT | HAIL 1.75 | 2 N Verhalen, TX | LOTS OF QUARTER AND GOLF BALL SIZED HAIL MIXED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
340
WUUS54 KMAF 182013
SVRMAF
TXC371-389-182115-
/O.NEW.KMAF.SV.W.0340.190618T2013Z-190618T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
313 PM CDT Tue Jun 18 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Pecos County in southwestern Texas...
Southern Reeves County in southwestern Texas...
* Until 415 PM CDT.
* At 313 PM CDT, a severe thunderstorm was located near Saragosa, or
18 miles south of Toyah, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pecos, Balmorhea, Balmorhea Lake, Saragosa, Verhalen, Toyah Lake
and Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 203 and 221.
Interstate 20 between mile markers 36 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3090 10375 3107 10386 3146 10353 3106 10317
TIME...MOT...LOC 2013Z 233DEG 15KT 3105 10371
HAIL...1.25IN
WIND...60MPH
$$
803 follow-up statements
795
WWUS54 KMAF 182017
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
317 PM CDT Tue Jun 18 2019
TXC371-389-182115-
/O.CON.KMAF.SV.W.0340.000000T0000Z-190618T2115Z/
Pecos TX-Reeves TX-
317 PM CDT Tue Jun 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN PECOS AND SOUTHERN REEVES COUNTIES...
At 316 PM CDT, a severe thunderstorm was located near Saragosa, or 18
miles south of Toyah, moving northeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pecos, Balmorhea, Balmorhea Lake, Saragosa, Verhalen, Toyah Lake and
Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 203 and 221.
Interstate 20 between mile markers 36 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3090 10375 3107 10386 3146 10353 3106 10317
TIME...MOT...LOC 2016Z 233DEG 15KT 3106 10370
HAIL...2.00IN
WIND...60MPH
$$
80069
WWUS54 KMAF 182040
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
340 PM CDT Tue Jun 18 2019
TXC371-389-182115-
/O.CON.KMAF.SV.W.0340.000000T0000Z-190618T2115Z/
Pecos TX-Reeves TX-
340 PM CDT Tue Jun 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES...
At 338 PM CDT, a severe thunderstorm was located 9 miles northeast of
Saragosa, or 17 miles southeast of Toyah, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts. Golf ball sized
hail was reported 2 miles north of Verhalen along State
Highway 17.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pecos, Saragosa, Verhalen, Toyah Lake and Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 209 and 221.
Interstate 20 between mile markers 36 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 10366 3113 10381 3146 10353 3106 10317
TIME...MOT...LOC 2038Z 232DEG 18KT 3114 10358
HAIL...1.75IN
WIND...60MPH
$$
80826
WWUS54 KMAF 182047
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
347 PM CDT Tue Jun 18 2019
TXC371-389-182115-
/O.CON.KMAF.SV.W.0340.000000T0000Z-190618T2115Z/
Pecos TX-Reeves TX-
347 PM CDT Tue Jun 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES...
At 347 PM CDT, a severe thunderstorm was located 15 miles south of
Pecos, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pecos, Saragosa, Verhalen, Toyah Lake and Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 209 and 221.
Interstate 20 between mile markers 36 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 10366 3113 10381 3146 10353 3106 10317
TIME...MOT...LOC 2047Z 233DEG 19KT 3119 10349
HAIL...1.00IN
WIND...60MPH
$$
80What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:49 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 18, 1:49 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 149 PM CDT Tue Jun 18 2019 .DISCUSSION... * Strong to Severe Thunderstorms possible through this evening, accompanied by large to very large hail * Very hot conditions follow late this week Despite a weak upper level ridge over the region strong to severe thunderstorms are expected to develop once again through this evening across mainly west Texas as an upper level disturbance moves through the ridge and interacts with a moist and very unstable airmass east of a dryline. Thunderstorms are beginning to develop in the Davis Mountains and initiation will likely also occur later this afternoon and early this evening further east into the Permian Basin as the cap weakens. In these areas cape values in excess of 3000 j/kg will combine with bulk wind shear of 30 to 40 knots and very steep lapse rates to produce the threat of large to very large hail and damaging winds. The precipitation should be east of the forecast area by 19/06z as the shortwave departs. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and and more widespread Thursday. Portions of the Permian may also need an advisory by Thursday as well. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 101 68 105 / 30 0 0 10 Carlsbad 68 101 68 104 / 0 0 0 0 Dryden 73 104 73 108 / 30 10 10 0 Fort Stockton 72 101 72 105 / 20 10 0 10 Guadalupe Pass 68 93 68 96 / 0 0 0 0 Hobbs 64 98 64 101 / 10 0 0 0 Marfa 61 94 61 97 / 10 10 0 10 Midland Intl Airport 72 102 69 105 / 20 0 0 0 Odessa 71 102 68 105 / 20 0 0 0 Wink 68 103 66 106 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 70/12
Hazardous weather outlook, Jun 18, 1:13 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 113 PM CDT Tue Jun 18 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-191815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 113 PM CDT Tue Jun 18 2019 /1213 PM MDT Tue Jun 18 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to enhanced risk of severe storms, capable of producing large hail, damaging winds, frequent cloud-to-ground lightning, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very hot temperatures may create a health hazard Thursday and Friday. Take precautions if performing outdoor activities on these days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 18, 2:00 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 200 PM CDT Tue Jun 18 2019 TXZ075-274-277-278-181945- Pecos TX-Reeves County Plains TX-Davis Mountains TX- Davis Mountains Foothills TX- 200 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTHWESTERN REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Balmorhea State Park, or 17 miles north of Fort Davis, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Balmorhea, Balmorhea Lake, Saragosa, Balmorhea State Park, Black Mountain, Toyahvale, Star Mountain and Buffalo Trail Scout Camp. This includes Interstate 10 between mile markers 200 and 215. LAT...LON 3068 10399 3090 10406 3113 10369 3072 10346 TIME...MOT...LOC 1900Z 247DEG 14KT 3084 10390 80
Local storm report, Jun 18, 3:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
310 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 7 S MARFA 30.21N 104.03W
06/18/2019 E1.00 INCH Presidio TX LAW ENFORCEMENT
&&
SCOTT.KLEEBAUERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:01 PM CDT | Special Weather Statement | MAF | Culberson | 44 min |
| Jun 17, 7:27 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| Jun 17, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Jun 17, 7:52 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 17, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 17, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 25 min |
| Jun 17, 8:42 PM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| Jun 17, 9:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| Jun 17, 9:44 PM CDT | Special Weather Statement | MAF | Gaines | 46 min |
| Jun 17, 11:35 PM CDT | Special Weather Statement | MAF | Cochran | 25 min |
| Jun 18, 1:39 AM CDT | Special Weather Statement | MAF | Dawson | 36 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | MAF | Dawson | 27 min |
| Jun 18, 2:21 AM CDT | Special Weather Statement | MAF | Scurry | 24 min |
| Jun 18, 2:48 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 27 min |
| Jun 18, 3:15 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 45 min |
| Jun 18, 3:18 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 18, 3:36 AM CDT | Special Weather Statement | MAF | Gaines | 24 min |
| Jun 18, 2:00 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 18, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 67 min |
| Jun 18, 2:18 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 57 min |
| Jun 18, 3:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| Jun 18, 3:14 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio, Reeves | 3 hr |
| Jun 18, 3:52 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Jun 18, 3:59 PM CDT | Special Weather Statement | MAF | 31 min | |
| Jun 18, 4:06 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| Jun 18, 4:09 PM CDT | Special Weather Statement | MAF | Brewster | 21 min |
| Jun 18, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward, Winkler | 52 min |
| Jun 18, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 32 min |
| Jun 18, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 18, 4:42 PM CDT | Special Weather Statement | MAF | Reeves | 48 min |
| Jun 18, 4:48 PM CDT | Areal Flood Advisory | MAF | Pecos | 117 min |
| Jun 18, 4:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
| Jun 18, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jun 18, 5:54 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 60 min |
| Jun 18, 6:13 PM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Jun 18, 6:23 PM CDT | Special Weather Statement | MAF | Terrell | 37 min |
| Jun 18, 6:26 PM CDT | Special Weather Statement | MAF | Presidio | 19 min |
| Jun 18, 6:30 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| Jun 18, 6:35 PM CDT | Special Weather Statement | MAF | 25 min | |
| Jun 18, 6:50 PM CDT | Special Weather Statement | MAF | Dawson | 40 min |
| Jun 18, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 66 min |
| Jun 18, 6:57 PM CDT | Special Weather Statement | MAF | Terrell | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.